MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC UNK_PHACO TIP/NEEDLE; PHACO ACCESSORY

JOHNSON & JOHNSON SURGICAL VISION, INC UNK_PHACO TIP/NEEDLE; PHACO ACCESSORY
Model Number UNKNOWN
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Codes Eye Burn (2523); Unspecified Eye / Vision Problem (4471)
Date of Event 10/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a2, a4 and a5: per regulation eu (b)(4) (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d4 - expiration date: does not apply.Section d6a - implant date: not applicable.Phaco handpiece is not an implantable device.Section d6b - explant date: not applicable.Phaco handpiece is not an implantable device; therefore, not explanted.Section e1 - telephone number: (b)(6).Section h6 -health effect - clinical code: 4471: enlargement of incision.Section h3 - other (81): the material was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that during the cataract operation, the surgeon initiated phacoemulsification and the tip of the handpiece abnormally heated and caused a corneal burn and an abnormal enlargement of the incision.This occurred during the first groove phase.The phaco test functioned normally, and the handpiece was initially at a cool temperature.The surgery was stopped to replace the tip and handpiece.The patient's current condition includes two sutures placed following the incision burn.No further information was provided.
 
Additional Manufacturer Narrative
Correction: after further review of the file it was determined that the suspect product should be the phaco tip and not the ellips phaco handpiece.Section d1 brand name: unk_phaco tip/needle section d2a common device name: phaco accessory section d2b device product code: hqc section d3 establishment name: johnson & johnson surgical vision, inc.31 section d3 country: united states of america section d3 address: 31 technology drive section d3 city: irvine section d3 state: california section d3 zip code: 92618 section d4 model number: unknown as lot number was not provided section d4 catalog number: unknown as lot number was not provided section d4 lot number: unknown as lot number was not provided section d4 primary unique device identification (udi) number: a complete udi # is unknown as product lot number was not provided.A partial number has been provided section g4 pma/510(k) number: k121721.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
The following investigation is for the phaco tip/needle: device evaluation: the product testing could not be performed as the device was not returned.The reported complaint cannot be confirmed.Manufacturing record review: manufacturing record review cannot be performed since the lot number is unknown and cannot be obtained.A complaint historical review of the manufacturing production order number cannot be performed since the lot number is unknown.Conclusion: no sample was returned, and the lot number is unknown, an investigation could not be performed, and no malfunction is confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
UNK_PHACO TIP/NEEDLE
Common Device Name
PHACO ACCESSORY
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC
31 technology drive
irvine CA 92618
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18244022
Report Number3012236936-2023-02895
Device Sequence Number7059637
Product Code HQC
UDI-Device Identifier05050474537132
UDI-Public(01)
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121721
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNKNOWN
Device Catalogue NumberUNK-PHACO TIP/NEEDLE
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2023
Supplement Date Received by Manufacturer09/20/2024
11/27/2024
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date10/18/2024
12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown